Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 73, NWS Cleveland, OH

December 7, 2014Trumbull County, Ohio

NWS Cleveland, OH issued this river flood warning at Dec 7, 2014, 8:09 AM EST for Trumbull County, Ohio. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Dec 7, 2014, 8:09 AM EST (13:09 UTC)
Expired
Dec 8, 2014, 3:10 AM EST
In force
19 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 9.48 ft at Dec 7, 2014, 9:00 AM EST.

actionminormoderate51012/0712/0812/09
Action stage
8 ft
Minor stage
9.5 ft
Moderate stage
13.5 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WGUS41 KCLE 071309
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
809 AM EST SUN DEC 7 2014

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-072109-
/O.NEW.KCLE.FL.W.0073.141207T1311Z-141208T0810Z/
/PHAO1.1.ER.141207T1311Z.141207T1900Z.141208T0210Z.UU/
809 AM EST SUN DEC 7 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAGLE CREEK AT PHALANX STATION
* FROM THIS MORNING UNTIL LATE TONIGHT
* AT  7:00 AM SUNDAY THE STAGE WAS...9.4 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.5 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND RISE TO NEAR
  9.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  BY TONIGHT.
* AT 9.5 FEET...BARCLAY MESSERLY ROAD SOUTH OF THE WARREN AIRPORT IN 
  BRACEVILLE FLOODS. OTHER PORTIONS OF EAGLE CREEK ROAD WILL BE 
  THREATENED.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$
1 follow-up statement
839 
WGUS81 KCLE 071716
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1216 PM EST SUN DEC 7 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  EAGLE CREEK AT PHALANX STATION

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC155-071746-
/O.CAN.KCLE.FL.W.0073.000000T0000Z-141208T0810Z/
/PHAO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1216 PM EST SUN DEC 7 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE EAGLE CREEK AT PHALANX STATION.
* AT 12:00 PM SUNDAY THE STAGE WAS 9.3 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...THE RIVER CRESTED near the FLOOD STAGE of 9.5 FEET.  THE 
  RIVER WILL FALL TO 8.9 FEET BY dark.

&&

LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
      4124 8095 4125 8100             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 7, 6:34 AM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Dec 7, 6:34 AM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
634 AM EST SUN DEC 7 2014

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL MOVE EAST TO
QUEBEC TODAY. A CLIPPER SYSTEM WILL SLIDE SOUTHEAST ACROSS THE
GREAT LAKES REGION ON MONDAY NIGHT THEN MERGE WITH A STRONGER EAST
COAST STORM ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...MOST OF THE STRATUS IS NOW GONE WITH THE EXCEPTION OF
KERI VCNTY SO ADJUSTED CLOUD COVER TO AGREE WITH SATELLITE.
OTHERWISE NO BIG CHANGES.

ORIGINAL...STILL PATCHES OF STRATUS ACROSS THE EAST AND
SOUTHEAST COUNTIES BUT FOR THE MOST PART CLEARING HAS MOVED IN
ACROSS THE AREA. SATELLITE SHOWS CIRRUS ALREADY TRYING TO ADVANCE
TOWARD THE AREA FROM THE WEST. THINKING THAT THE DAY WILL STILL BE
SUNNY WITH DISSIPATION OCCURRING AS IT MOVES INTO THE (WEAK) UPPER
RIDGE ACROSS THE OHIO VALLEY. STILL...MODELS DONT INCREASE UPPER
LEVEL MOISTURE ENOUGH ACROSS THE AREA UNTIL MID/LATE AFTERNOON IN
THE WEST SO STILL THINKING. SUNNY TO PARTLY CLOUDY WILL WORK FOR
THE DAY. NORTHEAST FLOW SHOULD CAP TEMPS A DEGREE OR TWO BELOW
NORMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
CLOUDS WILL INCREASE AND THICKEN ACROSS THE AREA TONIGHT AS THE
UPPER RIDGE AXIS MOVES EAST AND A TROUGH BEGINS TO DIG INTO THE
WESTERN LAKES AND MIDWEST. AT THE SURFACE...A CLIPPER TYPE LOW
WILL STRENGTHEN AS IT MOVES ACROSS THE NORTHERN PLAINS BUT SHOULD
WEAKEN AS IT DRIFTS ACROSS THE LAKES MONDAY NIGHT. BY TUESDAY
MORNING THE WEAK LOW WILL BE OVER THE CENTRAL LAKES WITH A WEAK
COLD FRONT SOUTH ACROSS OHIO. TO OUR EAST/SOUTHEAST
HOWEVER..MODELS SHOW A DEVELOPING EAST COAST STORM THAT WILL
EVENTUALLY ABSORB/MERGE WITH THE WEAKENING CLIPPER TUESDAY NIGHT.
WILL BEING IN LOW CHANCE POPS FAR NORTHWEST LATE MONDAY AFTERNOON.
MONDAY NIGHT AND EARLY TUESDAY THE FRONT WILL MOVE EAST ACROSS THE
AREA. WILL TAKE CHANCE POPS EAST OVERNIGHT. PTYPE WILL START OUT
AS RAIN BUT LIKELY MIX/TURN TO SNOW AS TEMPS COOL OVERNIGHT.
TUESDAY HIGHS SHOULD REACH INTO THE MID/UPPER 30S SO NOT LOOKING
FOR MUCH SNOW ACCUM BUT DO EXPECT SNOW TO OCCUR AS EAST COAST LOW
MOVES NORTH OFF THE JERSEY SHORE. TUESDAY NIGHT COULD SEE A LIGHT
ACCUM FAR EAST AS TEMPS AGAIN COOL AND THE LOW CONTINUES TO
STRENGTHEN. TEMPS WITHIN A FEW DEGREES OF NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
LITTLE CHANGE IN THE EXTENDED FORECAST.  TROUGH REMAINS OVER EASTERN
LAKES WEDNESDAY INTO THURSDAY.  THE 850MB TEMPS HOVER AROUND -6C TO
-8C WHICH IS WOULD INDICATE ONLY MARGINAL INSTABILITY...HOWEVER MORE
THAN ENOUGH MOISTURE AVAILABLE TO PRODUCE SNOW SHOWERS ACROSS THE
SNOWBELT.  BY FRIDAY MODELS BEGIN TO DIVERGE.   THE GFS HAS HIGH
PRESSURE MOVING INTO THE OHIO VALLEY ON FRIDAY...WHILE THE ECMWF ON
THE OTHER HAND STALLS A SURFACE LOW OFF THE MID ATLANTIC COAST WITH
THE TROUGH OVER THE EASTERN LAKES RETROGRADING.  FOR NOW WILL
CONTINUE WITH THE GFS SOLUTION OF HIGH BUILDING OVER THE AREA ON
FRIDAYS  AND THIS ECMWF RUN IS THE OUTLIER.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD. CIRRUS
SHIELD WILL BE THE ONLY CLOUDS TO CONTEND WITH. NE FLOW WILL
GRADUALLY TURN TO THE EAST THIS EVENING.

.OUTLOOK...NON-VFR LIKELY MONDAY NIGHT INTO TUESDAY IN
-SN...SHIFTING INTO MAINLY THE SNOWBELT FOR TUE NIGHT INTO WED.

&&

.MARINE...
HIGH PRESSURE WILL BUILD INTO THE CENTRAL GREAT LAKES TONIGHT
WITH THE GUSTY NORTH TO NORTHEAST WINDS SLOWLY DECREASING. AS
SKIES CLEAR ACROSS THE EASTERN HALF OF THE REGION WINDS WILL
DECOUPLE. HIGH LEVEL CLOUD COVER WILL BEGIN TO SPILL INTO THE
REGION SUNDAY AFTERNOON.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LEZ142>149.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Dec 7, 5:23 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
523 AM EST SUN DEC 7 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
523 AM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-081030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
523 AM EST SUN DEC 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.